Lost taste and smell because of metformin

Patient

Q: I have lost my taste and smell and I have taken metformin. Could this be a side effect of the medicine?

Symptoms:  Can not taste
Doctor

A:   Thank you for your question.

Yes it is true. Some patients may develop alteration in their taste sense with metformin.

But if you are able to tolerate it, this is a wonder medicine for diabetes with many beneficial effects including reducing blood sugar.

I would advise you to go see your family doctor in person and let them know the side effect you are receiving with the metformin.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews